Skin peeling a week after surgery, should I stop using the ointment?

I've been following my doctors instructions. Shower but no baths and apply my triple ointment 2 to 3 times a day. After my shower today my lips are very red and are peeling. Should I stop using the ointment?

Doctor Answers 4

Skin peeling a week after surgery, should I stop using the ointment?

Thank you for sharing your question and I am sorry to hear of your recovery issues.  Ointment that contains antibiotics can often lead to a contact irritation/dermatitis in patients and as a result I tend to recommend vaseline or Aquaphor ointment to incision sites.  Because this has been a change in your recovery I would contact your surgeon for an in-person evaluation to diagnose the cause and have treatment recommendations made.  Best wishes. 

Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Normal response

What you describe is normal.  However I recommend you call your surgeons office and discuss with him/her.

Your labiaplasty story needs more details and a photo if you want a meaningful answer

I can't answer your question without more info or a photo. What was done? When it done? Laser? 

You might also like...

Healing after labiaplasty surgery

From your question, it sounds like you underwent labiaplasty surgery. Without the type of surgery you underwent or images, it would be difficult to advise you on the appropriate treatment. Following labiaplasty surgery, we advise patients to keep the are clean and dry with water only and to avoid topical ointments. If you have had an increase in pain or redness, a quick exam by your surgeon will help to provide you with the proper treatment. Best of luck. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.